Thunderstorm Wind, Newton
- When
- April 10, 8:26 PM CST
- Where
- Newton County, Newton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.833, -93.733
Several trees were blown down in Newton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several trees were blown down in Newton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 10, 8:16 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 916 PM CDT SAT APR 10 2004 .DISCUSSION... SURFACE FRONT NOW LOCATED FROM NEAR TXK TO NW OF HOU WESTWARD TOWARD SAT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING EAST-SOUTHEAST AHEAD OF THE FRONTAL BOUNDARY FROM THE LAKES REGION OF EAST TEXAS SOUTHWEST TO HOUSTON. ALTHOUGH ATMOSPHERE HAS STABILIZED SOMEWHAT WITH THE LOSS OF DAYTIME HEATING...KLCH SOUNDING THIS EVENING SHOWS A MODERATELY UNSTABLE AIRMASS WITH CAPES AROUND 1240 J/KG AND LI -4.3...WHICH SHOULD HELP TO SUSTAIN THE LINE AS IT MOVES SOUTHEAST. SEVERE THUNDERSTORM WATCH 65 CONTINUES IN EFFECT UNTIL 11 PM FOR EXTREME WESTERN LOUISIANA AND SOUTHEAST TEXAS. NO PLANS TO UPDATE ZONES CURRENTLY. && .PRELIMINARY POINT TEMPS/POPS... LCH 61 65 52 64 / 70 100 40 20 BPT 59 65 51 65 / 70 100 40 20 AEX 59 62 46 60 / 70 100 70 40 LFT 62 66 53 65 / 70 100 70 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE THUNDERSTORM WATCH...LAZ027-030-041-051. TX...SEVERE THUNDERSTORM WATCH...TXZ180>182-201-215-216. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT SAT APR 10 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 111030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 439 AM CDT SAT APR 10 2004 .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY MOVE SOUTH TODAY AND INTO CENTRAL LOUISIANA BY LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS BOUNDARY AND THERE IS A POSSIBILITY THAT SOME OF THESE STORMS MAY BE SEVERE. AT THIS TIME...LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN LOOK TO BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE FRONT WILL MOVE OFFSHORE EARLY SUNDAY MORNING BUT SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL LINGER THROUGH MONDAY. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT ON TUESDAY...KEEPING SKIES CLEAR THROUGH THE END OF THE WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WOODVILLE 30.77N 94.42W
04/10/2004 TYLER TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTED POWER LINES DOWN IN WOODVILLE AND
ELECTRICITY OUT TO PARTS OF THE CITY.
&&
MJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
914 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 2 N FRED 30.61N 94.18W
04/10/2004 1.75 INCH TYLER TX PUBLIC
REPORTED ALONG HIGHWAY 92
&&
MBBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MAGNOLIA SPRINGS 30.74N 94.03W
04/10/2004 JASPER TX LAW ENFORCEMENT
TREE DOWN REPORTED NEAR INTERSECTION OF HGWY 96 AND FM
1005
&&
MBBThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393193.